question-icon

Is it advisable to take Cyclopam for flatulence and heartburn?

default
Posted on Thu, 11 Jun 2015
Question: hi my daughter is one month old and cries continuously due to flatulence and heartburn.. she also passes stool in very small quantities while crying. the pediatrician suggested colicaid which doesnt seem to be effective. A GP suggested cyclopam , she was fine after a dose of 5 drops.. Just wanted to know if cyclopam safe for regular use.
doctor
Answered by Dr. Pradeep Kumar Jain (50 minutes later)
Brief Answer:
I won't suggest you to give dicyclomine regularly

Detailed Answer:
Hello

Thanks for the query

Dicyclomine is an anticholinergic and should be avoided in infants below 6 months of age.
There are few studies which shows that it can be given in particular condition under caution.
It's regular use can cause various side effects like dryness of mouth, lethargy,increased heart rate, loose stool etc.
Colicaid is considered to be much safer than dicyclomine.
The persistent crying can be due to reflux.I would suggest you to give lansoprazole to prevent reflux.
Rocking the baby gently while crying or putting warm rubber bag over the abdomen provides some relief.
It has been assumed that the baby cries due to the colic but it is not proved and there are also much debate over the management.
If the baby is breast fed continue it.If she is top fed changing the formula feed can also give some relief.
I would suggest you to avoid the use of dicyclomine and if needed you can give under physicians supervision but not regularly.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Pradeep Kumar Jain

Pediatrician, Cardiology

Practicing since :2006

Answered : 2069 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it advisable to take Cyclopam for flatulence and heartburn?

Brief Answer: I won't suggest you to give dicyclomine regularly Detailed Answer: Hello Thanks for the query Dicyclomine is an anticholinergic and should be avoided in infants below 6 months of age. There are few studies which shows that it can be given in particular condition under caution. It's regular use can cause various side effects like dryness of mouth, lethargy,increased heart rate, loose stool etc. Colicaid is considered to be much safer than dicyclomine. The persistent crying can be due to reflux.I would suggest you to give lansoprazole to prevent reflux. Rocking the baby gently while crying or putting warm rubber bag over the abdomen provides some relief. It has been assumed that the baby cries due to the colic but it is not proved and there are also much debate over the management. If the baby is breast fed continue it.If she is top fed changing the formula feed can also give some relief. I would suggest you to avoid the use of dicyclomine and if needed you can give under physicians supervision but not regularly. Regards